Alert archive / South Dakota / Wind Advisories in 2011
Wind Advisory 8, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Apr 21, 2011, 3:12 AM CDT for 18 counties in South Dakota. It took effect at Apr 21, 2011, 7:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2011, 3:12 AM CDT (08:12 UTC)
- In effect from
- Apr 21, 2011, 7:00 AM CDT
- Expired
- Apr 21, 2011, 3:04 PM CDT
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
Counties Brown County, SD, Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 121 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
231 WWUS73 KABR 210812 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 312 AM CDT THU APR 21 2011 ...EXPECT STRONG SOUTHERLY WINDS TODAY... .AN AREA OF LOW PRESSURE WILL MOVE NORTHEAST OF THE REGION TODAY...AND WILL BRING STRONG SOUTHERLY WINDS ALONG WITH IT. SUSTAINED WIND OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. THESE STRONG WINDS WILL SUBSIDE LATER THIS EVENING. SDZ003-004-009-015-016-033>035-045-048-212015- /O.NEW.KABR.WI.Y.0008.110421T1200Z-110422T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 312 AM CDT THU APR 21 2011 /212 AM MDT THU APR 21 2011/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. * SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TODAY. THESE STRONG WINDS WILL BEGIN TO SUBSIDE LATER THIS EVENING WITH SUSTAINED WINDS OF 15 TO 25 MPH EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ005-006-010-017-018-036-037-051-212015- /O.NEW.KABR.WI.Y.0008.110421T1700Z-110422T0000Z/ MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH... FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON 312 AM CDT THU APR 21 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED TO DEVELOP BY THIS AFTERNOON. THESE STRONG WINDS WILL BEGIN TO SUBSIDE LATER THIS EVENING WITH SUSTAINED WINDS OF 15 TO 20 MPH EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD/AC
1 follow-up statement
874 WWUS73 KABR 212004 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 304 PM CDT THU APR 21 2011 SDZ003>006-009-010-015>018-033>037-045-048-051-212115- /O.CAN.KABR.WI.Y.0008.000000T0000Z-110422T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 304 PM CDT THU APR 21 2011 /204 PM MDT THU APR 21 2011/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE STRUGGLED TO REACH WIND ADVISORY CRITERIA...AND ARE NO LONGER EXPECTED TO DO SO. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ PARKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Apr 20, 8:45 PM CDT, 6 hours 27 minutes earlier.
Area forecast discussion, Apr 20, 8:45 PM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 845 PM CDT WED APR 20 2011 .UPDATE... ONLY MINOR TWEAKS TO HOURLY GRIDS MADE THIS EVENING. OVERALL FORECAST APPEARS TO BE ON TRACK WITH NEXT SYSTEM STILL SLATED TO MOVE IN TO CENTRAL SD EARLY TOMORROW MORNING. && .PREV DISCUSSION... .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT MAIN FORECAST CHALLENGE IS PRECIPITATION CHANCES...AND THE POTENTIAL FOR SOME SNOW MIXED IN WITH THE RAIN. WEAK UPPER LEVEL RIDGING TONIGHT WILL GIVE WAY TO A SERIES OF SHORTWAVES AFFECTING THE AREA. WEAK ENERGY WILL TRACK ACROSS THE NORTHERN PLAINS THURSDAY AND THURSDAY NIGHT...THEN STRONGER ENERGY ASSOCIATED WITH AN APPROACHING TROUGH REACHES THE AREA FRIDAY AND FRIDAY NIGHT. AT THE SURFACE...HIGH PRESSURE CURRENTLY OVER THE REGION WILL SLIDE EAST TONIGHT AS LOW PRESSURE INTENSIFIES OVER THE ROCKIES. PRECIPITATION WILL DEVELOP AHEAD OF THE TROUGH...AND LOOKS TO AFFECT MUCH OF THE PLAINS REGION BEGINNING LATE TONIGHT AND THROUGH THE DAY FRIDAY. THE MODELS HANDLE THE TRACK OF THE LOW FAIRLY WELL...BUT THE GFS IS MUCH STRONGER WITH IT AS IT SLIDES ACROSS THE CENTRAL PLAINS TO SOUTHERN MINNESOTA BY FRIDAY EVENING...THEN TO THE GREAT LAKES OVERNIGHT FRIDAY. ALL THE MODEL SOLUTIONS INDICATE FAIRLY HIGH CHANCES OF PRECIPITATION FOR THE ABR CWA THURSDAY MORNING THROUGH FRIDAY NIGHT. LOOKS AS THOUGH LOW LEVEL TEMPERATURES WILL BE WARM ENOUGH FOR THE PRECIPITATION TO BE ALL RAIN UNTIL FRIDAY NIGHT...WHEN SLIGHTLY COOLER AIR BEGINS TO GET PULLED DOWN ON BEHIND THE SYSTEM. WILL INCLUDE A MENTION OF RAIN OR SNOW FOR THAT PERIOD. RAIN AMOUNTS WILL BE HIGHLY DEPENDENT ON THE STRENGTH AND EXACT TRACK OF THE SYSTEM...BUT CURRENTLY LOOKS AS THOUGH THE ENTIRE CWA COULD SEE BETWEEN ONE HALF AND ONE INCH OF PRECIPITATION BY THE END OF THE SHORT TERM PERIOD. .LONG TERM...SATURDAY THROUGH WEDNESDAY THE EXTENDED PERIOD STARTS OFF FAIRLY QUIET AS THE FRIDAY STORM SYSTEM IS EXITING TO THE EAST. LEFT THE EASTERN CWA DRY FOR NOW ALTHOUGH A COUPLE MODELS HINTING AT PERHAPS A FEW SPRINKLES OR VERY LIGHT RAIN SHOWERS LINGERING EAST OF I-29...BUT FEEL MOST ALL OF THE ACTION SHOULD BE WELL EAST OF THE AREA BY SATURDAY MORNING. ANY SLOWING DOWN OF THE SYSTEM MAY ALLOW FOR AN INTRODUCTION OF POPS TO THE FAR EASTERN CWA. SFC HIGH SCOOTS THROUGH THE AREA ON SATURDAY WITH LIGHT WINDS AND WARMING TEMPS. SOUTHERLY WINDS BRING IN SLIGHTLY WARMER AIR FOR EASTER SUNDAY SO LOOKING AT TEMPS WELL INTO THE 50S TO AROUND 60 DEGREES. WEAK DISTURBANCE IN UPPER LEVEL FLOW MAY LEAD TO A FEW SHOWERS ACROSS WESTERN AND SOUTHERN SOUTH DAKOTA AND WILL LEAVE SLIGHT CHANCE POPS IN THE WESTERN CWA AT THIS TIME. MODELS ARE THEN IN BIG DISAGREEMENT WITH THE POTENTIAL HEAVY RAIN MAKER FOR MONDAY INTO TUESDAY. GFS PLASTERS THE AREA WITH HEAVY RAINFALL AS A POTENT SFC LOW SLIDES ACROSS NEBRASKA INTO IOWA. GEM IS FURTHER SOUTH...KEEPING MOST OF PRECIP OVER NEBRASKA AND IOWA. 12Z RUN OF THE EC...AND ITS PREVIOUS RUN IS EVEN FURTHER SOUTH AND DOES NOT EVEN HAVE THIS SYSTEM IMPACTING THE AREA. WILL HAVE TO WATCH. FOR NOW HAVE SMALL POPS IN THE FORECAST AND WILL ADJUST AS THE TIME GETS CLOSER. TEMPS WILL MODERATE FROM WHAT READINGS HAVE BEEN ACROSS THIS AREA THE PAST WEEK. HIGHS SHOULD GENERALLY BE IN THE 50S. && .AVIATION... TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS KPIR/KMBG HAVE CLEARED THIS AFTERNOON AND WILL CONTINUE MOSTLY SKC CONDITIONS UNTIL LATER TONIGHT WHEN MID/HIGH LEVEL CLOUDS INCREASE. AFTER 12Z THURS...LOW END VFR AND MVFR CIGS WILL STREAM NORTHWARD ACROSS CENTRAL SD...ALONG WITH -SHRA/SHRA. LOW END VFR AND MVFR CIGS WILL CONTINUE AT KABR/KATY THRU LATE AFTERNOON AND EVENING...CLEARING FROM WEST TO EAST. SKC EXPECTED FOR A BRIEF TIME BEFORE MID/HIGH LEVEL CLOUDS INCREASE. THE LOWER VFR CIGS AND MVFR CIGS ON TUES WILL REACH EASTERN SD CLOSER TO LATE MORNING OR MID DAY...ALONG WITH -SHRA/SHRA. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...WISE SHORT TERM...PARKIN LONG TERM...TMT AVIATION...WISE WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Apr 20, 4:33 AM CDT, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 433 AM CDT WED APR 20 2011 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-210945- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 433 AM CDT WED APR 20 2011 /333 AM MDT WED APR 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SD
Nearby
Wind Advisories in South Dakota, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.